Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 237, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 15, 2013, 8:42 PM CDT for Kingman County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2013, 8:42 PM CDT (01:42 UTC)
- Expired
- Aug 15, 2013, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 61 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 8:50 PM CDT | HAIL 1.5 | 1 Nw Kingman, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -3.9
The text
As transmitted, in the capitals the NWS used until 2016.
092
WUUS53 KICT 160142
SVRICT
KSC095-160245-
/O.NEW.KICT.SV.W.0237.130816T0142Z-130816T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT THU AUG 15 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGMAN...
AND MOVING SOUTH AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...KINGMAN AIRPORT...MURDOCK...CLEVELAND...SPIVEY AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3739 9822 3773 9831 3774 9823 3773 9800
3751 9782
TIME...MOT...LOC 0143Z 350DEG 18KT 3768 9817
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
520
WWUS53 KICT 160159
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT THU AUG 15 2013
KSC095-160245-
/O.CON.KICT.SV.W.0237.000000T0000Z-130816T0245Z/
KINGMAN KS-
859 PM CDT THU AUG 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGMAN COUNTY UNTIL 945 PM CDT...
AT 856 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGMAN...AND
MOVING SOUTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR AND SPOTTER INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURDOCK...CLEVELAND...SPIVEY AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3739 9822 3773 9831 3774 9823 3773 9800
3751 9782
TIME...MOT...LOC 0158Z 350DEG 18KT 3762 9816
HAIL...1.50IN
WIND...60MPH
$$524
WWUS53 KICT 160216
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT THU AUG 15 2013
KSC095-160245-
/O.CON.KICT.SV.W.0237.000000T0000Z-130816T0245Z/
KINGMAN KS-
916 PM CDT THU AUG 15 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGMAN COUNTY UNTIL 945 PM CDT...
AT 915 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF ZENDA...AND MOVING SOUTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPIVEY AND RAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3758 9827 3763 9817 3765 9799 3750 9786
3739 9822
TIME...MOT...LOC 0216Z 351DEG 23KT 3750 9815
HAIL...1.50IN
WIND...60MPH
$$
CARUSO898
WWUS53 KICT 160236
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT THU AUG 15 2013
KSC095-160246-
/O.EXP.KICT.SV.W.0237.000000T0000Z-130816T0245Z/
KINGMAN KS-
936 PM CDT THU AUG 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KINGMAN COUNTY WILL
EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3758 9827 3763 9817 3765 9799 3750 9786
3739 9822
TIME...MOT...LOC 0236Z 351DEG 23KT 3737 9812
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:16 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 15, 6:16 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 616 PM CDT THU AUG 15 2013 .UPDATE... ISSUED AT 539 PM CDT THU AUG 15 2013 THE SEVERE THUNDERSTORM WATCH WAS EXPANDED TO INCLUDE OVER EAST CENTRAL KANSAS IS EXPECTED TO DIVE SOUTHWARD WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE THROUGH THE EVENING HOURS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 307 PM CDT THU AUG 15 2013 THIS EVENING-TONIGHT: A RATHER VIGOROUS SHORTWAVE AND MCV WILL DROP SOUTH OUT OF NW NEB INTO KS LATE THIS AFTN. WITH A COUPLE OF OUTFLOW BOUNDARIES DRIFTING ACROSS SW KS INTO CEN KS. A VERY UNSTABLE AIRMASS LOOKS TO BE IN PLACE ALONG OR JUST TO THE SOUTH OF THE TWO MENTIONED FEATURES... WITH BULK SHEAR (30-35 KTS) RELATIVELY HIGH FOR THIS TIME YEAR FOR A SEVERE WEATHER EVENT LATE THIS AFTN INTO THIS EVE. COULD SEE A RISK OF HIGH END SEVERE WEATHER DEVELOP ACROSS CEN KS THIS AFTN... AS HP SUPERCELLS LOOK POSSIBLE EARLY IN THEIR LIFE CYCLE GIVEN THE DIRECTIONAL SHEAR...THINK THIS COULD LEAD TO SOME LARGE HAIL AS BIG AS GOLFBALLS/TENNIS BALLS. AS THIS SHORTWAVE DRIVES SOUTH...THINK PROPAGATION SUGGESTS THAT ANY CEN KS STORM CHANCE WILL CONGEAL INTO SOME SORT OF SOUTHWARD MOVING MESOSCALE CONVECTIVE SYSTEM (MCS) WITH DAMAGING WINDS THIS EVENING AS 850-700H MOISTURE TRANSPORT INCREASES ACROSS SOUTH CEN KS...JUST TO THE WEST OF KICT...WITH A VERY UNSTABLE AIRMASS IN PLACE ACROSS SOUTH CEN KS. THIS WILL HELP FEED THIS EXPECTED COMPLEX OF STORMS AS IT DRIVES SOUTH INTO WRN OK. NOT EXPECTING THIS COMPLEX TO BE A WIDESPREAD HEAVY RAINFALL PRODUCER...AS PROGRESSIVE NATURE WILL KEEP RAINFALL AMOUNTS DOWN. COULD SEE SOME LOCALIZED HEAVY RAINFALL AMOUNTS ALONG THE LEADING EDGE OF THIS SYSTEM...BUT FLOODING POTENTIAL LOOKS VERY LOCALIZED...SO NOT GOING WITH ANY KIND OF FLOOD WATCH FOR TNGT. NOT SURE HOW LONG THE SHOWERS/STORMS WILL LAST INTO THE OVERNIGHT HOURS...AS THE MAIN SHORTWAVE PUSHES THE BETTER MOISTURE FURTHER SOUTH...WITH PRECIP CHANCES DROPPING QUICKLY FROM NORTH TO SOUTH AFTER 06Z/FRI...WITH POPS LINGERING OVER SOUTHERN KS UNTIL FRI AM. FRI-SUN: LATEST GFS TRYS TO LINGER SOME VERY LIGHT QPF OVER THE AREA INTO FRI AFTN...BUT THIS LOOKS OVERDONE. SO THINK MOST OF PRECIP WILL BE SOUTH OF THE AREA...BY FRI MORNING. WILL LEAVE SOME LOW POPS ACROSS SE KS FOR THE MORNING HOURS...OTHERWISE EXPECT DRIER LESS HUMID AIR TO WORK INTO THE AREA FROM THE NORTHEAST ON FRI AFTN/EVE...AS A SFC RIDGE OF HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES INTO THE PLAINS. LOOKS LIKE A NICE WEEKEND TO DRY OUT FOR THE AREA...AS THE UPPER RIDGE OVER THE ROCKIES BUILDS FURTHER EAST INTO THE PLAINS. THIS WILL LEAD TO A SLOW WARMING TREND TOWARDS THE END OF THE WEEKEND... BUT STILL SOME 5 DEGREES BELOW NORMAL. KETCHAM .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 307 PM CDT THU AUG 15 2013 MEDIUM RANGE MODELS BOTH SUGGEST THAT THE THE UPPER RIDGE WILL REMAIN ACROSS THE PLAINS FOR A PROLONGED VISIT INTO THE WORK WEEK. MAIN SFC RIDGE DRIFTS A LITTLE FURTHER SOUTHEAST INTO SE US...WHICH WILL LIMIT THE LOW LEVEL MOISTURE RETURN BACK INTO THE PLAINS... POSSIBLY KEEPING ANY SHOWER/STORM CHANCES OVER WRN/NW KS WHERE THE WEAK SFC BOUNDARY WILL REMAIN LOCATED. COULD SEE A FEW STORMS COME OFF THIS BOUNDARY AND VENTURE FURTHER EAST INTO CEN KS BUT CHANCES SEEM VERY SMALL THROUGH THE MIDDLE OF THE WEEK. SO WILL KEEP THE THINGS DRY THROUGH THU. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 609 PM CDT THU AUG 15 2013 A LARGE COMPLEX OF THUNDERSTORMS WAS IMPACTING PORTIONS OF CENTRAL KANSAS THIS EVENING AND WILL CONTINUE TO PROPAGATE SOUTHWARD THROUGH THE EVENING HOURS. THE STORMS MAY REMAIN JUST EAST OF KHUT BUT CURRENT TRENDS BRING THE STORMS INTO KICT AROUND 130Z AND KCNU SHORTLY AFTER 02Z. MVFR/TRANSIENT IFR WILL BE POSSIBLE AS THE STORMS MOVE THROUGH WITH A RETURN TO VFR EXPECTED AROUND 04Z. PATCHY FOG MAY DEVELOP WITH WET SOILS/LIGHT WINDS IN THE WAKE OF THE STORMS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 81 62 83 / 60 10 10 10 HUTCHINSON 62 81 61 83 / 70 10 10 10 NEWTON 62 79 61 81 / 60 10 10 10 ELDORADO 61 80 60 82 / 60 10 10 10 WINFIELD-KWLD 63 80 62 83 / 60 20 10 10 RUSSELL 62 82 61 84 / 60 10 10 0 GREAT BEND 62 81 61 83 / 70 10 10 0 SALINA 62 82 62 84 / 60 10 10 10 MCPHERSON 62 81 61 83 / 60 10 10 10 COFFEYVILLE 61 81 59 84 / 40 20 10 0 CHANUTE 60 80 58 83 / 40 20 10 0 IOLA 59 79 58 82 / 30 20 10 0 PARSONS-KPPF 60 80 59 83 / 40 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 15, 6:15 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT THU AUG 15 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 615 PM CDT THU AUG 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS TO AROUND 70 MPH WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF THE FLINT HILLS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH SOME OF THE STORMS...WHICH MAY AGGRAVATE SOME MINOR LOW-LAND FLOODING ACROSS THE AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT...HOWEVER THE RISK FOR STRONG OR SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE ARKANSAS RIVER AT ARKANSAS CITY. PLEASE REFER TO THE LATEST WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WHILE ISOLATED STORMS ARE POSSIBLE ON FRIDAY MORNING...STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ALONG AND WEST OF KANSAS TURNPIKE LATE THIS AFTERNOON INTO THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 15, 7:44 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT THU AUG 15 2013
KSZ068>070-083-092>094-098-160145-
BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-HARVEY-SEDGWICK-SUMNER-
744 PM CDT THU AUG 15 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHAUTAUQUA...COWLEY...ELK...
GREENWOOD...HARVEY...SEDGWICK AND SUMNER COUNTIES...
AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT HOPE TO
MCCONNELL AIR FORCE BASE TO DOUGLASS TO 9 MILES NORTHEAST OF LATHAM
TO HAMILTON...AND MOVING SOUTH AT 30 MPH.
DIME SIZE HAIL...WINDS TO 50 MPH...AND TORRENTIAL RAINFALL ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3707 9715 3730 9757 3803 9770 3804 9738
3777 9697 3788 9659 3810 9620 3742 9596
3736 9596 3704 9638 3699 9681
TIME...MOT...LOC 0044Z 349DEG 27KT 3781 9762 3763 9729
3750 9694 3760 9652 3790 9615
CARUSOLocal storm report, Aug 15, 8:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT THU AUG 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL BENTON 37.79N 97.11W
08/15/2013 E1.50 INCH BUTLER KS PUBLIC
PUBLIC REPORTED PING PONG BALL SIZE HAIL NEAR BENTON.
&&
CDJSpecial weather statement, Aug 15, 8:21 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT THU AUG 15 2013
KSZ083-160200-
SEDGWICK-
821 PM CDT THU AUG 15 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...
AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHENEY...OR 18 MILES EAST OF KINGMAN...AND
MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3759 9781 3773 9781 3774 9781 3774 9764
3755 9762
TIME...MOT...LOC 0121Z 284DEG 18KT 3767 9777
CARUSOSpecial weather statement, Aug 15, 8:32 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT THU AUG 15 2013
KSZ092-093-098-160200-
CHAUTAUQUA-COWLEY-SUMNER-
832 PM CDT THU AUG 15 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...COWLEY AND SUMNER COUNTIES...
AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CONWAY SPRINGS TO 5
MILES NORTHWEST OF GEUDA SPRINGS TO DEXTER...AND MOVING SOUTH AT 35
MPH.
WINDS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9780 3748 9777 3747 9750 3733 9714
3731 9653 3730 9652 3730 9642 3701 9639
TIME...MOT...LOC 0132Z 021DEG 29KT 3734 9770 3713 9724
3718 9666Special weather statement, Aug 15, 8:35 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 835 PM CDT THU AUG 15 2013 KSZ067-082-160215- KINGMAN-RENO- 835 PM CDT THU AUG 15 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF KINGMAN...AND MOVING SOUTH AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3758 9789 3749 9817 3779 9828 3784 9807 TIME...MOT...LOC 0136Z 341DEG 21KT 3771 9814
Local storm report, Aug 15, 8:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT THU AUG 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLOOD 4 SW EL DORADO 37.78N 96.91W
08/15/2013 BUTLER KS EMERGENCY MNGR
WATER OVER A FEW ROADS SOUTHWEST OF EL DORADO DUE TO
HEAVY RAINFALL.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 48 min |
| Aug 15, 7:43 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Aug 15, 7:44 PM CDT | Special Weather Statement | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Sedgwick | 61 min |
| Aug 15, 8:21 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Aug 15, 8:26 PM CDT | Areal Flood Warning | ICT | McPherson | 18 hr |
| Aug 15, 8:29 PM CDT | River Flood Warning | ICT | Harvey, Reno | 12 hr |
| Aug 15, 8:32 PM CDT | Special Weather Statement | ICT | Cowley, Sumner | 28 min |
| Aug 15, 8:35 PM CDT | Special Weather Statement | ICT | Kingman | 40 min |
| Aug 15, 9:32 PM CDT | Special Weather Statement | ICT | Harper | 58 min |
| Aug 15, 10:06 PM CDT | Special Weather Statement | ICT | Harper | 39 min |
| Aug 15, 10:30 PM CDT | River Flood Warning | ICT | Saline | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.